Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 29, 2001, 9:25 PM EDT for Fulton County, Ohio. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 29, 2001, 9:25 PM EDT (01:25 UTC)
- Expired
- Jul 29, 2001, 10:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fulton County, OH
The radar
The Detroit radar (KDTX), 122 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 9:28 PM EDT | Hail 1 | Metamora, OH | |
| Jul 29, 10:00 PM EDT | Thunderstorm Wind | Countywide, OH | Thunderstorm winds downed a few trees across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 300126 SVRFWA OHC051-300200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 925 PM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FULTON COUNTY IN OHIO * UNTIL 1000 PM EDT * AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS OVER METAMORA...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... SWANTON SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4181 8388 4169 8405 4132 8361 4148 8339
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:21 PM EDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 3:21 PM EDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 221 PM EST SUN JUL 29 2001 SHRTWV MOVING ACROSS CWA EARLY TNGT WITH ENOUGH LLVL MOISTURE TO TOUCH OFF ISOLATED SHOWERS. MAY NEED AN EVENING PERIOD TO COVER THESE BUT WILL CHECK RADAR TRENDS BEFORE ISSUE. OTHERWISE UPPER RIDGE BUILDS ACROSS LAKES INTO MIDWEEK WITH HOT AND HUMID CONDITIONS ESPECIALLY TUE AND WED. EXTENDED PROGS AND MDLS LOOK TO BRING FRONT THROUGH LATER THaURS AND FRI AS SHRTWV BEATS DOWN RIDGE TO BREAK HEAT AND GIVE NEXT CHC FOR TSTMS. MDL TMPS CLOSE AND USED BLEND. MISFWA AVAILABLE. .IWX...NONE. RES
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.